Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 361, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2006, 5:12 PM CDT for Pittsburg County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2006, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 12, 2006, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:44 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 12, 3:44 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT WED JUL 12 2006 .DISCUSSION... WE ARE EMERGING LATE FROM A PLANNED SOFTWARE UPGRADE THIS AFTERNOON. AS SUCH... THE AFTERNOON PRODUCTS WILL BE DELAYED SOMEWHAT... HOPEFULLY NOT BY MUCH. INTEND TO MAKE ONLY MINOR CHANGES TO THE SHORT TERM FORECAST AND NO ADDITIONAL CHANGES TO TO THE EXTENDED PORTION OF THE FORECAST. THE PRELIMINARY NUMBERS AT THE BOTTOM OF THIS PRODUCT WILL CHANGE SHORTLY BUT WANTED TO GET A DISCUSSION OUT ASAP. HEAT WILL BE ON THE WAY UP AND POPS WILL BE TRENDING DOWN THROUGHOUT THE FORECAST. PLAN ONLY TO TWEAK TEMPERATURES A DEGREE OR TWO FROM WHAT IS CURRENTLY IN THE SHORT TERM GRIDS. WILL PROBABLY GO A BIT BELOW MAV POPS IN THE SHORT TERM BUT NEED A FEW MINUTES TO LOOK AT THE LATEST DATA. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 97 77 98 / 40 20 20 10 FSM 75 96 75 98 / 40 30 20 10 MLC 75 97 75 97 / 40 20 20 10 BVO 72 96 72 98 / 40 20 20 10 FYV 72 92 71 92 / 40 40 20 10 BYV 73 91 71 92 / 30 40 20 10 MKO 74 94 74 95 / 40 30 20 10 MIO 74 96 74 96 / 30 30 20 10 F10 74 97 76 97 / 40 20 20 10 HHW 74 97 76 97 / 40 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jul 12, 12:17 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1217 PM CDT WED JUL 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1217 PM CDT WED JUL 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY MOIST AND UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. THERE IS POTENTIAL FOR ANOTHER THUNDERSTORM COMPLEX TO AFFECT THE AREA OVERNIGHT WITH A LIMITED SEVERE WEATHER THREAT. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING THE EVOLUTION AND TRACK OF ANY OVERNIGHT STORM COMPLEX. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LATER FORECASTS AND CONDITIONS SHOULD BE MONITORED FOR POSSIBLE LOCALIZED ACTIVATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY...BEFORE UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS. THIS WILL RESULT IN DECREASING THUNDERSTORM CHANCES...AND WARMING TEMPERATURES. RECENT RAINS MAY HELP KEEP TEMPERATURES SLIGHTLY COOLER...THOUGH AFTERNOON HEAT INDICES WILL LIKELY BE ABOVE 100 DEGREES. LATER FORECASTS SHOULD BE MONITORED REGARDING ANY HEAT RELATED CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 12, 5:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED JUL 12 2006
OKZ073-122300-
PITTSBURG OK-
505 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF ARPELAR...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...
FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 82 min |
| Jul 11, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 54 min |
| Jul 11, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 50 min |
| Jul 12, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 56 min |
| Jul 12, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 57 min |
| Jul 12, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.